Alert archive / California / Wind Advisories in 2023
Wind Advisory 13, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 22, 2023, 11:53 AM PST for 7 counties in California. It took effect at Feb 23, 2023, 7:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2023, 11:53 AM PST (19:53 UTC)
- In effect from
- Feb 23, 2023, 7:00 PM PST
- Expired
- Feb 24, 2023, 7:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Kern County, CA, Kings County, CA, Madera County, CA, Mariposa County, CA, Merced County, CA, Tulare County, CA
The radar
The San Joaquin Valley radar (KHNX), 35 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
354 WWUS76 KHNX 221953 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1153 AM PST Wed Feb 22 2023 CAZ300>308-317-230400- /O.NEW.KHNX.WI.Y.0013.230224T0300Z-230225T0000Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Mariposa Madera Foothills- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, El Portal, and Mariposa 1153 AM PST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 4 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...West Side Mountains north of 198, Los Banos -Dos Palos, Merced -Madera -Mendota, Planada -Le Grand - Snelling, Coalinga -Avenal, West Side of Fresno and Kings Counties, Caruthers -San Joaquin -Selma, Fresno-Clovis, West Side Mountains South of 198 and Mariposa Madera Foothills. * WHEN...From 7 PM Thursday to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ309>312-314>316-319-321-230400- /O.NEW.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/ Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield- Southeast San Joaquin Valley-South End San Joaquin Valley-Fresno- Tulare Foothills-South End Sierra Foothills- Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, Lamont, Arvin, and Millerton Lake 1153 AM PST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Buttonwillow -Lost Hills -I5, Delano-Wasco-Shafter, Hanford -Corcoran -Lemoore, Visalia -Porterville -Reedley, Bakersfield, Southeast San Joaquin Valley, South End San Joaquin Valley, Fresno-Tulare Foothills and South End Sierra Foothills. * WHEN...From 3 AM to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
8 follow-up statements
634 WWUS76 KHNX 230355 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 755 PM PST Wed Feb 22 2023 CAZ313-231300- /O.EXA.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/ Buena Vista- Including the city of Taft 755 PM PST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Taft, Ford City and Maricopa . * WHEN...From 3 AM to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ300>308-317-231300- /O.CON.KHNX.WI.Y.0013.230224T0300Z-230225T0000Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Mariposa Madera Foothills- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, El Portal, and Mariposa 755 PM PST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THURSDAY TO 4 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The northern portion of the San Joaquin Valley including the Counties of Merced, Madera, Fresno and Kings. Also, for the West Side Mountains and the Foothills of Mariposa and Madera Counties. * WHEN...From 7 PM Thursday to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ309>312-314>316-319-321-231300- /O.CON.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/ Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield- Southeast San Joaquin Valley-South End San Joaquin Valley-Fresno- Tulare Foothills-South End Sierra Foothills- Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, Richgrove, Lamont, Arvin, and Millerton Lake 755 PM PST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...The South end of the San Joaquin Valley including the Counties of Kings, Tulare and Kern. Also, for the Foothills of Tulare and Kern Counties. * WHEN...From 3 AM to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Molina
366 WWUS76 KHNX 230913 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 113 AM PST Thu Feb 23 2023 CAZ300>308-317-231815- /O.CON.KHNX.WI.Y.0013.230224T0300Z-230225T0000Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Mariposa Madera Foothills- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, El Portal, and Mariposa 113 AM PST Thu Feb 23 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The northern portion of the San Joaquin Valley including the Counties of Merced, Madera, Fresno and Kings. Also, for the West Side Mountains and the Foothills of Mariposa and Madera Counties. * WHEN...From 7 PM Thursday to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ309>316-319-321-231815- /O.CON.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/ Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Fresno-Tulare Foothills- South End Sierra Foothills- Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, and Millerton Lake 113 AM PST Thu Feb 23 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...The South end of the San Joaquin Valley including the Counties of Kings, Tulare and Kern. Also, for the Foothills of Tulare and Kern Counties. * WHEN...From 3 AM to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
760 WWUS76 KHNX 231747 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 947 AM PST Thu Feb 23 2023 CAZ300>308-317-240200- /O.CON.KHNX.WI.Y.0013.230224T0300Z-230225T0000Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Mariposa Madera Foothills- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, El Portal, and Mariposa 947 AM PST Thu Feb 23 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The northern portion of the San Joaquin Valley including the Counties of Merced, Madera, Fresno and Kings. Also, for the West Side Mountains and the Foothills of Mariposa and Madera Counties. * WHEN...From 7 PM Thursday to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ309>316-319-321-240200- /O.CON.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/ Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Fresno-Tulare Foothills- South End Sierra Foothills- Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, and Millerton Lake 947 AM PST Thu Feb 23 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...The South end of the San Joaquin Valley including the Counties of Kings, Tulare and Kern. Also, for the Foothills of Tulare and Kern Counties. * WHEN...From 3 AM to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
511 WWUS76 KHNX 240153 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 553 PM PST Thu Feb 23 2023 CAZ300>308-317-241000- /O.CON.KHNX.WI.Y.0013.230224T0300Z-230225T0000Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Mariposa Madera Foothills- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, El Portal, and Mariposa 553 PM PST Thu Feb 23 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The northern portion of the San Joaquin Valley including the Counties of Merced, Madera, Fresno and Kings. Also, for the West Side Mountains and the Foothills of Mariposa and Madera Counties. * WHEN...Until 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ309>316-319-321-241000- /O.CON.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/ Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Fresno-Tulare Foothills- South End Sierra Foothills- Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, and Millerton Lake 553 PM PST Thu Feb 23 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...The South end of the San Joaquin Valley including the Counties of Kings, Tulare and Kern. Also, for the Foothills of Tulare and Kern Counties. * WHEN...From 3 AM to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
938 WWUS76 KHNX 240938 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 138 AM PST Fri Feb 24 2023 CAZ300>308-317-241800- /O.CON.KHNX.WI.Y.0013.000000T0000Z-230225T0000Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Mariposa Madera Foothills- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, El Portal, and Mariposa 138 AM PST Fri Feb 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...The northern portion of the San Joaquin Valley including the Counties of Merced, Madera, Fresno and Kings. Also, for the West Side Mountains and the Foothills of Mariposa and Madera Counties. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ309>316-319-321-241800- /O.CON.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/ Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Fresno-Tulare Foothills- South End Sierra Foothills- Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, and Millerton Lake 138 AM PST Fri Feb 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The South end of the San Joaquin Valley including the Counties of Kings, Tulare and Kern. Also, for the Foothills of Tulare and Kern Counties. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
262 WWUS76 KHNX 241752 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 952 AM PST Fri Feb 24 2023 CAZ300>308-317-250000- /O.CON.KHNX.WI.Y.0013.000000T0000Z-230225T0000Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Mariposa Madera Foothills- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, El Portal, and Mariposa 952 AM PST Fri Feb 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...The northern portion of the San Joaquin Valley including the Counties of Merced, Madera, Fresno and Kings. Also, for the West Side Mountains and the Foothills of Mariposa and Madera Counties. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ309>316-319-321-250000- /O.CON.KHNX.WI.Y.0013.000000T0000Z-230225T0000Z/ Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Fresno-Tulare Foothills- South End Sierra Foothills- Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, and Millerton Lake 952 AM PST Fri Feb 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The South end of the San Joaquin Valley including the Counties of Kings, Tulare and Kern. Also, for the Foothills of Tulare and Kern Counties. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
734 WWUS76 KHNX 242338 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 338 PM PST Fri Feb 24 2023 CAZ300>308-317-250045- /O.EXP.KHNX.WI.Y.0013.000000T0000Z-230225T0000Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-West Side Mountains South of 198- Mariposa Madera Foothills- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, McKittrick, El Portal, and Mariposa 338 PM PST Fri Feb 24 2023 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... The Wind Advisory will be allowed to expire at 4 PM PST this afternoon for these locations. $$ CAZ309>316-319-321-250300- /O.EXT.KHNX.WI.Y.0013.000000T0000Z-230225T0300Z/ Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Fresno-Tulare Foothills- South End Sierra Foothills- Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, and Millerton Lake 338 PM PST Fri Feb 24 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The South end of the San Joaquin Valley including the Counties of Kings, Tulare and Kern. Also, for the Foothills of Tulare and Kern Counties. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
536 WWUS76 KHNX 250246 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 646 PM PST Fri Feb 24 2023 CAZ309>316-319-321-250400- /O.EXP.KHNX.WI.Y.0013.000000T0000Z-230225T0300Z/ Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista- Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley-Fresno-Tulare Foothills- South End Sierra Foothills- Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin, and Millerton Lake 646 PM PST Fri Feb 24 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... The Wind Advisory will be allowed to expire at 7 PM PST this evening as winds have mainly subsided in these areas. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:27 AM PST, 8 hours 26 minutes earlier.
Area forecast discussion, Feb 22, 3:27 AM PST, 8 hours 26 minutes before
Area Forecast Discussion National Weather Service Hanford CA 327 AM PST Wed Feb 22 2023 .SYNOPSIS... Series of cold storm systems continue to bring winter weather impacts to the foothill and mountain communities across the district. Off and on valley rain is likely to continue through the next few days. A break from the action on Sunday looks likely, with the potential for another system to reach the district either late next Monday or early next Tuesday. && .DISCUSSION... A much cooler airmass is in place today after a strong cold front brought damaging winds to the region yesterday. Gradients have relaxed quite a bit, so have let the Wind Advisory for the valley go a few hours ahead of schedule. Strong winds are still persisting in the Mojave Desert and higher elevation passes of Kern County. Showers that are forming in the wake of this cold front and ahead of the next system are bringing snow to the foothill communities across the district today. Snow levels today may reach as low as 1500 feet today. Snow that occurs today will be light, but because of it occuring in low elevations that rarely see snow it will still be impactful. This could lead to travel concerns across the mountain passes in Kern County as well. Model guidance for Thursday shows shower activity continuing. Showers are likely to be light in nature, but also cold. Some light snow could actually occur over Pacheco Pass. By Thursday afternoon the 2nd part of this "event" will drop down from the Pacific Northwest. Snow levels are expected to rise throughout the region from about 1000 feet Thursday up to about 4000 to 4500 feet by noon Friday. This is in association with a cold front and higher PWATs with the secondary storm system. Strong winds are likely to be occur with this cold front as well, mainly in Kern County. In Kern County, snow ratios are expected to drop to around 7:1 by midday Friday (down from 15:1 on Thursday), which could lead to heavy snow load as indicated by the WSSI (winter storm severity index) as the front passes through. This could lead to major travel concerns over both Interstate 5 and Highway 58 on Friday. Pine Mountain Club may also see significant impacts due to heavy snow on Friday. Snow levels are expected to crash again by Saturday morning after the front passes through the district. There could even be some light snow accumulations in the desert areas of Kern County, but likely less than 1 inch. Ensemble models are favoring shower activity persisting into Saturday afternoon, so have extended the Winter Storm Warning for the Kern Mountains and Sierra Nevada/Foothills through 4 PM Saturday. All in all, the forecast looks to be pretty much on track, with a slightly longer duration. By Sunday, the impacts should lessen as a shortwave ridge of high pressure builds. GEFS and EPS ensemble means are favoring a return to a more active jet pattern by next Monday or Tuesday. This could signal the return of valley rain and mountain snow then. && .AVIATION... Areas of MVFR and local IFR with mountain obscurations as developing rain and snow showers spread southward across central California throughout the day today. Otherwise VFR conditions are expected to prevail. && .AIR QUALITY ISSUES... ISSUED: 02/21/2023 15:04 EXPIRES: 02/22/2023 23:59 On Wednesday February 22 2023, Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno and Kern Counties. Burning Discouraged in Kings, Madera, Merced, and Tulare Counties, and Kern (Greater Frazier Park Area) and Sequoia National Park and Forest. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Blowing Dust Warning until 10 AM PST this morning for CAZ337-339. High Wind Warning until 10 AM PST this morning for CAZ337>339. Winter Weather Advisory from 10 AM this morning to 4 PM PST Thursday for CAZ300. Winter Storm Warning until 4 PM PST Saturday for CAZ318-320- 322>336. && ab weather.gov/hanford
In the hours before
Local storm report, Feb 22, 6:34 AM PST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
634 AM PST WED FEB 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM SNOW 3 ESE TEHACHAPI 35.12N 118.40W
02/22/2023 E1.0 INCH KERN CA LAW ENFORCEMENT
CHP REPORTS ROLLED OVER VEHICLE ON WB SR 58.
&&The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:43 AM PST | Blizzard Warning | HNX | Fresno, Kern, Madera, Mariposa, Tulare, Tuolumne | 3 days |
| Feb 22, 10:28 AM PST | Winter Storm Warning | HNX | Kern | 4 days |
| Feb 22, 3:34 PM PST | Special Weather Statement | HNX | Fresno | 41 min |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.